MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a tecnis multifocal intraocular lens (model zlb00, +19.0 diopter) was explanted in a secondary procedure because of patient complaining of blurry vision.Additional information reports that an incorrect lens power was used for the patient.Model zlb00 +20.0 diopter intraocular lens was implanted as a replacement lens for the patient.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7192419
Report Number9614546-2018-00059
Device Sequence Number18867092
Product Code MFK
UDI-Device Identifier05050474560659
UDI-Public(01)05050474560659(17)190320
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/20/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR